Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 59, NWS Tulsa, OK

March 11, 2006Cherokee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 11, 2006, 2:16 PM CST for Cherokee County, Oklahoma. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 11, 2006, 2:16 PM CST (20:16 UTC)
Expired
Mar 11, 2006, 3:00 PM CST
In force
44 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Cherokee County, OK

The radar

The Tulsa radar (KINX), 60 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 11, 2:21 PM CSTHAIL 0.75Tahlequah, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 12:47 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
107 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1474 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 112016
SVRTSA
OKC021-112100-
/O.NEW.KTSA.SV.W.0059.060311T2016Z-060311T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
216 PM CST SAT MAR 11 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA

* UNTIL 300 PM CST

* AT 212 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF
  TAHLEQUAH...MOVING NORTHEAST AT 45 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TAHLEQUAH...
  ELDON AND SCRAPER.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3585 9513 3580 9507 3585 9481 3618 9481

$$
1 follow-up statement
000 
WWUS54 KTSA 112035
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
235 PM CST SAT MAR 11 2006

OKC021-112100-
/O.CON.KTSA.SV.W.0059.000000T0000Z-060311T2100Z/
CHEROKEE OK-
235 PM CST SAT MAR 11 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM CST FOR
CHEROKEE COUNTY...

AT 233 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO
60 MPH.  THIS STORM WAS LOCATED 3 MILES NORTH OF ELDON...MOVING
NORTHEAST AT 40 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SCRAPER.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA UNTIL 8 PM. TORNADOES 
CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE 
PATH OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING 
WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.

LAT...LON 3608 9490 3591 9487 3593 9480 3618 9481

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 1:58 PM CST, 18 minutes earlier.

Area forecast discussion, Mar 11, 1:58 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
158 PM CST SAT MAR 11 2006

.MESOSCALE UPDATE...
THUNDERSTORMS IN EASTERN OKLAHOMA ARE ELEVATED AND PRIMARILY A HAIL
THREAT.  WHILE DEEP LAYER SHEAR IS STRONG...LOW-LEVEL STORM-RELATIVE
HELICITY IS VERY WEAK.

AT 18Z THE BROAD DRYLINE FEATURE EXTENDED FROM OSAGE COUNTY
INTO NORTH-CENTRAL TEXAS.  THE DRYLINE WILL DRIFT ONLY VERY SLOWLY EAST
THIS AFTERNOON...MAINLY IN NORTHERN AREAS.

MESOSCALE ANALYSIS GRIDS SHOW A WEAKENING CAP INDEX ALONG THE DRYLINE
WEST AND SOUTHWEST OF MCALESTER.  WITH CONTINUED HEATING AND THE
APPROACH OF AN UPPER-LEVEL JET SEGMENT FROM SOUTHWEST TEXAS SURFACE
BASED STORMS SHOULD DEVELOP ON THE DRY LINE THIS AFTERNOON...FIRST
WHERE THE CAP IS WEAKEST.

ONCE SURFACE-BASED STORMS BEGIN THE SHEAR WILL SUPPORT SUPERCELL STRUCTURE.
WEAKER LOW-LEVEL FLOW WILL BE A NEGATIVE FOR LOW-LEVEL STORM ROTATION
UNTIL THIS EVENING WHEN 850 MB FLOW WILL BEGIN TO DIURNALLY INCREASE.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 7 PM SATURDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ059-OKZ060-OKZ064-OKZ065.

     FIRE WEATHER WATCH FROM 11 AM SUNDAY TO 7 PM SUNDAY FOR OKZ049-
     OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
     OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...NONE.
&&
Hazardous weather outlook, Mar 11, 11:27 AM CST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1127 AM CST SAT MAR 11 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1126 AM CST SAT MAR 11 2006

...SEVERE WEATHER IS EXPECTED THIS AFTERNOON INTO TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA....EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER NOON.

        AREA AT GREATEST RISK...EAST OF A MIAMI TO MCALESTER LINE.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER NOON.

	AREA AT GREATEST RISK...AREAS EAST OF HIGHWAY 75.

FIRE WEATHER DANGER.
	RISK...ELEVATED...SPREADINDEX=49.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
A DRY LINE WAS LOCATED FROM OSAGE COUNTY DOWN ACROSS CENTRAL
OKLAHOMA LATE THIS MORNING. THE DRYLINE HAS BEEN SLOWLY MOVING TO
THE EAST AND WILL LIKELY CONTINUE SLOWLY EAST INTO THE AFTERNOON.
TO THE WEST OF THE DRY LINE...FIRE DANGER WILL BE A CONCERN AS WARM
TEMPERATURES AND LOW RELATIVE HUMIDITIES COMBINE WITH DRY VEGETATION.
TO THE EAST OF THE DRY LINE CAPES ALONG THE ORDER OF 2000 TO 2500 J/KG
WILL OCCUR THIS AFTERNOON.  THIS  INSTABILITY COMBINED WITH MORE THAN
ADEQUATE WIND SHEAR WILL POWER SEVERE THUNDERSTORMS. LARGE HAIL WILL
BE THE PRIMARY RISK...BUT A TORNADO OR TWO WILL BE POSSIBLE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED...ESPECIALLY OVER FAR EASTERN
OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL BE EVEN GREATER ON SUNDAY THAN TODAY.
AN UPPER LEVEL TROUGH OVER THE WESTERN UNITED STATES WILL BEGIN TO
LIFT NORTHEAST INTO THE P

In the hours before

Local storm report, Mar 11, 10:16 AM CST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1016 AM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     HAIL             8 W EUBANKS             34.42N 95.73W
03/10/2006  E1.00 INCH       PUSHMATAHA         OK   PUBLIC

1052 PM     HAIL             MOYERS                  34.33N 95.65W
03/10/2006  E0.88 INCH       PUSHMATAHA         OK   PUBLIC

&&

NMK
Local storm report, Mar 11, 1:28 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
128 PM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 PM     HAIL             HITCHITA                35.52N 95.75W
03/11/2006  E0.88 INCH       MCINTOSH           OK   PUBLIC

&&

NMK
Special weather statement, Mar 11, 1:32 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
132 PM CST SAT MAR 11 2006

OKZ067-068-112015-
CHEROKEE OK-WAGONER OK-
132 PM CST SAT MAR 11 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 PM CST
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     CHEROKEE

IN NORTHEAST OKLAHOMA
     WAGONER

AT 132 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTH OF TULLAHASSEE...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...HULBERT...LOST CITY...
PEGGS...SCRAPER...WAGONER...TULLAHASSEE AND OKAY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
Special weather statement, Mar 11, 2:02 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
202 PM CST SAT MAR 11 2006

OKZ068-070-112045-
CHEROKEE OK-MUSKOGEE OK-
202 PM CST SAT MAR 11 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CST
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     CHEROKEE AND EASTERN MUSKOGEE

AT 202 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF FORT GIBSON...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PUMPKIN CENTER...
TAHLEQUAH...HULBERT...ELDON...SCRAPER AND FORT GIBSON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 8:05 PM CSTSevere Thunderstorm WarningTSAOkfuskee30 min
Mar 10, 8:45 PM CSTSevere Thunderstorm WarningTSAWagoner32 min
Mar 10, 9:01 PM CSTSevere Thunderstorm WarningTSAMayes, Rogers30 min
Mar 10, 9:54 PM CSTSevere Thunderstorm WarningTSAPittsburg66 min
Mar 10, 10:22 PM CSTTornado WarningTSAPushmataha53 min
Mar 10, 10:35 PM CSTTornado WarningTSALatimer, Pittsburg55 min
Mar 10, 11:00 PM CSTTornado WarningTSALatimer45 min
Mar 10, 11:05 PM CSTSevere Thunderstorm WarningTSAHaskell55 min
Mar 10, 11:14 PM CSTSevere Thunderstorm WarningTSAPushmataha46 min
Mar 10, 11:17 PM CSTSevere Thunderstorm WarningTSALeFlore73 min
Mar 10, 11:47 PM CSTSevere Thunderstorm WarningTSAPushmataha58 min
Mar 10, 11:58 PM CSTSevere Thunderstorm WarningTSAPushmataha30 min
Mar 11, 12:29 AM CSTSevere Thunderstorm WarningTSALeFlore46 min
Mar 11, 1:33 AM CSTSevere Thunderstorm WarningTSALeFlore42 min
Mar 11, 12:39 PM CSTSevere Thunderstorm WarningTSAMcIntosh, Okmulgee51 min
Mar 11, 12:57 PM CSTSevere Thunderstorm WarningTSAOkfuskee14 min
Mar 11, 1:02 PM CSTSevere Thunderstorm WarningTSAMuskogee58 min
Mar 11, 2:32 PM CSTSevere Thunderstorm WarningTSAAdair41 min
Mar 11, 4:15 PM CSTSevere Thunderstorm WarningTSAMayes30 min
Mar 11, 4:20 PM CSTSevere Thunderstorm WarningTSADelaware55 min
Mar 11, 4:45 PM CSTSevere Thunderstorm WarningTSAMayes45 min
Mar 11, 4:46 PM CSTSevere Thunderstorm WarningTSAMayes44 min
Mar 11, 5:11 PM CSTSevere Thunderstorm WarningTSADelaware39 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.